MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC - GALWAY SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number H7493926028270
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/28/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that balloon rupture and balloon removal difficulties were encountered.The target lesion was located in the right coronary artery.A 2.75x28mm synergy ii drug-eluting stent was advanced to treat the lesion.However, the balloon ruptured and it got caught on the stent strut.The device was pulled out as a whole unit.The procedure was completed with another of the same device.No patient complications were reported and the patient status was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr:  stent delivery system was returned for analysis.The sds was returned inserted inside a 6f guide catheter.The stent was detached from the delivery system and not returned for analysis.The balloon cones were reviewed and no issues were noted.The balloon wings appeared relaxed from their original folded position and it appeared that positive pressure was applied and a vacuum pulled.The distal balloon cone appeared slightly bunched.An attempt was made to inflate the balloon to rated burst pressure (rbp).However the device held pressure but would not inflate.The device was soaked in waterbath at 37 degrees celsius for 24 hours in order to remove hardened medium.After soaking the device the balloon was inflated slightly and deflated in order to remove the device from the guide catheter.The balloon was then inflated to rbp with no issues.The balloon deflated within 5 seconds using calibrated timer, this is within specification deflation time.However a pinhole leak was noted in the outer polymer extrusion where the corewire had bent and punctured the polymer extrusion.A visual and tactile examination of the device found multiple hypotube kinks along the full length of the catheter.This type of damage is consistent with excessive force being applied to the delivery system.A visual and tactile examination of the inner and outer lumen and mid-shaft section found stretching of the port bond, inner polymer extrusion bunching 1.5 mm distal from the bi-component bond and inner/outer polymer extrusion twisting and kinking 40 mm distal from the guidewire exchange port.No issues were noted along the midshaft.No other issues were identified during the product analysis.The investigation conclusion is operational context as the product meets the design & manufacture specification but due to anatomical/procedural factors encountered during the procedure, performance was limited.  (b)(4).
 
Event or Problem Description

Brand Name
SYNERGY II EVEROLIMUS-ELUTING PLATINUM CHROMIUM CORONARY STENT SYSTEM
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key7119319
Report Number2134265-2017-12347
Device Sequence Number1495696
Product Code NIQ
UDI-Device Identifier08714729840282
UDI-Public08714729840282
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Model NumberH7493926028270
Device Catalogue Number39260-2827
Device Lot Number21102165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2017
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer01/09/2018
Initial Report FDA Received Date12/14/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1